Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 89, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 19, 1997, 2:50 PM EDT for Leon County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 19, 1997, 2:50 PM EDT (18:50 UTC)
- Expired
- Jun 19, 1997, 3:40 PM EDT
- In force
- 50 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 8 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:50 PM EDT | Thunderstorm Wind | Tallahassee, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 191849 RRA SVRTLH FLC073-191940- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 250 PM EDT THU JUN 19 1997 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE FL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 340 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHERN FLORIDA ...LEON COUNTY AT 245 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WESTERN LEON COUNTY MOVING EAST AT 25 MPH. THIS STORM WILL MOVE OVER THE CITY OF TALLAHASSEE BY 255 PM EDT. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:19 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 19, 2:19 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT THU JUN 19 1997 SFC RDG BUILDS INTO CNTRL GULF WITH RDG AXIS STILL SOUTH OF FA. THIS KEEPS REGION UNDER WESTERLY LLVL FLO. WK S/WV ENERGY LINGERS OVER THE DEEP SOUTH... WHICH WILL CONTINUE TO PROVIDE A FOCUSSING MECHANISM FOR MORE DIURNAL SHOWERS AND THUNDERSTORMS ON FRI. WITH LLVL FLO EXHIBITING MORE OF A WESTERLY COMPONENT XPCT AFTN SEA BRZ SHUD NOT PROGRESS AS FAR INLAND NEXT FEW DAYS. LLVLS HAVE DRIED OUT A BIT AS DPICTD ON 12Z TLH SOUNDING BUT WITH PW > 1.5 PLENTY OF MSTR OUT THERE FOR DIURNAL CONVECTION. WITH CONVECTIVE DVLPMNT ALG PNHNDL SEABRZ HAVE AMNDD ZONES TO UP POPS A CATEGY. FWC TEMPS CONT TO BE IN BALLPARK. WITH ALL THE AVAILABLE FORCING AND INSTABILITY... POPS FOR FRI LOOK UNDERDONE THOUGH. #4
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.